Volume 4, Issue 2
Sparse Grid Collocation Method for an Optimal Control Problem Involving a Stochastic Partial Differential Equation with Random Inputs

Nary Kim & Hyung-Chun Lee

East Asian J. Appl. Math., 4 (2014), pp. 166-188.

Published online: 2018-02

Preview Purchase PDF 2 766
Export citation
  • Abstract

In this article, we propose and analyse a sparse grid collocation method to solve an optimal control problem involving an elliptic partial differential equation with random coefficients and forcing terms. The input data are assumed to be dependent on a finite number of random variables. We prove that an optimal solution exists, and derive an optimality system. A Galerkin approximation in physical space and a sparse grid collocation in the probability space is used. Error estimates for a fully discrete solution using an appropriate norm are provided, and we analyse the computational efficiency. Computational evidence complements the present theory, to show the effectiveness of our stochastic collocation method.

  • Keywords

Sparse grid collocation stochastic partial differential equation distributed control finite element methods

  • AMS Subject Headings

49A22 49B22 65M55 65N30

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
Copy to clipboard
The citation has been copied to your clipboard